Ohio, 2011High Wind in Ohio, April 28, 2011
April 28, 2011 · NWS CLE · 44 events in 27 counties and zones
An area of very strong low pressure moved northeast across the Great Lakes during the evening hours of April 27th and the morning hours of the 28th. A strong cold front stretching south from this low swept east across northern Ohio prior to daybreak on the 28th.
Every event with a place to put it; 44 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of very strong low pressure moved northeast across the Great Lakes during the evening hours of April 27th and the morning hours of the 28th. A strong cold front stretching south from this low swept east across northern Ohio prior to daybreak on the 28th. Following the passage of the cold front, strong northwesterly winds developed over northern Ohio. Peak winds at most locations occurred during the predawn hours of the 28th. Winds gusted to as much as 70 mph in some areas and much damage was reported. Most of the damage was from downed trees, power lines and utility poles. Hundreds of homes also sustained damage, mainly from lost roofing or siding. A semi truck was blown over in Marion County. Scattered power outages were also reported across the area with over 100,000 homes and businesses affected. Peak wind gusts measured by automated sensors in northern Ohio included: 69 mph at the Lorain County Airport; 68 mph at the Findlay Airport in Hancock County; 67 mph at Burke Lakefront Airport in Cuyahoga County; 63 mph at Mansfield Lahm Airport in Richland County; 61 mph at Cleveland Hopkins International Airport in Cuyahoga County; 61 mph at the Akron-Canton Regional Airport in Summit County; 60 mph at Metcalf Field in Wood County; 58 mph at the Marion County Airport and 58 mph at the Wayne County Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 28, 12:35 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 28, 12:35 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
135 AM EDT THU APR 28 2011
.SYNOPSIS...
AN AREA OF LOW PRESSURE LOCATED OVER SOUTHERN MICHIGAN WILL TRACK
NORTHEAST THIS EVENING. THE TRAILING COLD FRONT WILL SWEEP ACROSS
THE REGION TONIGHT. HIGH PRESSURE BUILDS OVER REGION SATURDAY
BEFORE NEXT COLD FRONT MOVES ACROSS THE CWA SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
TORNADO WATCH REMAINS IN EFFECT FOR THE SOUTHWEST CORNER OF THE
AREA.
WIND ADVISORY HAS BEEN ISSUED FOR INCREASING WINDS AFTER MIDNIGHT
TONIGHT INTO THURSDAY MORNING WHEN THE STORM SYSTEM MOVES THROUGH
THE AREA. STRONGER WINDS WILL FOLLOW THE FRONT WITH SPEEDS OF 20
TO 30 MPH WITH HIGHER GUSTS TO 45 MPH. WE ANTICIPATE THAT AS THE
STORMS MOVE INTO THE AREA...STRONG GUSTY WINDS COULD BE FORCED TO
THE SURFACE.
THE SEVERE THREAT STILL MAY NEED TO BE EXPANDED FURTHER NORTHEAST
LATER ON TONIGHT SO STAY TUNED AS THIS SEVERE WEATHER THREAT
DEVELOPS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
COLD FRONT WILL MOVE ACROSS REGION TONIGHT BRINGING SHOWERS AND
THUNDERSTORMS. WIDESPREAD CLOUD COVERAGE IN ADDITION TO SHOWERS
AND THUNDERSTORMS THIS AFTERNOON WILL HELP TO STABILIZE
ATMOSPHERE. MOST OF CWA IN SPC SLIGHT RISK FOR SEVERE WEATHER
THROUGH THURSDAY MORNING DUE TO FROPA...WITH EXCEPTION OF
NORTHWEST OHIO. STRONG WINDS ALOFT WILL CONTINUE TO MIX DOWN WITH
SHOWERS AND THUNDERSTORMS...WILL APPROACH WIND ADVISORY CRITERIA.
DAMAGING WINDS AND SEVERE HAIL CONTINUE TO BE A THREAT...WITH
SLIGHT POSSIBILITY FOR A TORNADO. HIGHLY EFFICIENT RAINFALL WITH
THIS SYSTEM AND FLOODING ALSO LARGE CONCERN.
AFTER FRONT PUSHES THROUGH...WINDS WILL CONTINUE TO BE AN ISSUE
THURSDAY. WILL MONITOR SITUATION CLOSELY AS WINDS WILL APPROACH
ADVISORY CRITERIA. WRAP AROUND CLOUD COVERAGE AND PRECIPITATION
WILL LINGER OVER CWA THROUGH FRIDAY MORNING BEFORE FINALLY EXITING
REGION. WILL HAVE A BREAK IN PRECIPITATION FOR A FEW PERIODS.
HIGH PRESSURE WILL BUILD OVER REGION SATURDAY. CWA WILL BE IN WARM
SECTOR ON SATURDAY...HIGHS TOPPING OUT IN UPPER 60S TO LOW 70S
ACROSS REGION. LOW PRESSURE WILL BE TRACKING ACROSS SOUTHERN
CANADA AND TRAILING COLD FRONT WILL APPROACH REGION SATURDAY INTO
SUNDAY. 500 MB HEIGHTS SHOWING FRONTOGENESIS AND STRENGTHENING OF
SYSTEM AS IT APPROACHES GREAT LAKES REGION. TSRA WITH COLD FRONT
WILL MOVE ACROSS NORTHWEST OHIO SUNDAY AFTERNOON AND EVENING.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ALL THE LATEST GUIDANCE IS SHOWING A COLD FRONT MOVING ACROSS THE
AREA ON SUNDAY. EXPECT A LINE OF SHOWERS/STORMS ALONG THIS FRONT SO
HAVE BUMPED PRECIP CHANCES TO LIKELY ALL AREAS. LINGERING SHOWERS
WILL BE POSSIBLE BEHIND THIS FRONT INTO MONDAY EVENING. HIGH
PRESSURE IS EXPECTED TO BUILD OVER THE REGION TUESDAY AND WEDNESDAY
AND WILL TRY FOR DRY WEATHER. TEMPERATURES WILL SNEAK ABOVE NORMAL
AHEAD OF THE COLD FRONT ON SUNDAY BUT THE REMAINDER OF THE PERIOD
WILL BE COOL. HIGHS WILL STRUGGLE TO MAKE IT TO 60 DEGREES BOTH
MONDAY AND TUESDAY.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
DEEP LOW MOVING INTO NW OHIO AT 05Z WILL MOVE NORTHEAST THROUGH
SERN ONTARIO THIS MORNING. SOMEWHAT OF A LULL IN THE SHOWERS IN
THE EAST HOWEVER SHOWERS WILL SPREAD BACK OVER THE AREA AS THE LOW
MOVES NE. THUNDERSTORM ACTIVITY WAS DIMINISHING BUT WILL STILL BE
A THREAT OVER THE NEXT SEVERAL HOURS. GUSTY WINDS TO AROUND 40KT
WILL OCCUR EVEN OUTSIDE THE SHOWERS ESPECIALLY THROUGH MID
MORNING...DIMINISHING SLIGHTLY DURING THE AFTERNOON BUT GUSTS TO
25 TO 30KT WILL STILL OCCUR. CIGS EARLY THIS MORNING WILL LOWER
TO MAINLY MVFR WITH THE SHOWERS THOUGH LOCALLY IFR CONDITIONS
POSSIBLE. CIGS WILL THEN IMPROVE BACK TO VFR LATE MORNING AND INTO
THE AFTERNOON. A TROUGH ROTATES THROUGH THE AREA EARLY TONIGHT
MVFR CIGS LIKELY WITH SCATTERED SHOWERS.
.OUTLOOK...NON-VFR LATE THURSDAY NIGHT INTO FRIDAY...AND
REDEVELOPING AGAIN ON SUNDAY AND CONTINUING MONDAY.
&&
.MARINE...
ISSUED THE GALE WARNING FOR ALL OF LAKE ERIE ALTHOUGH IT WILL
PROBABLY BE MARGINAL FOR MUCH OF THE WESTERN BASIN. AS THE SURFACE
LOW MOVES ACROSS FAR WESTERN LAKE ERIE DURING THE EARLY MORNING
HOURS...WINDS WILL INCREASE RAPIDLY FROM THE SOUTHWEST AND EXPECT
GALES BY THURSDAY MORNING. WINDS WILL DIMINISH GRADUALLY THURSDAY
NIGHT AND FRIDAY AS THE SURFACE HIGH BUILDS IN. THE NEXT COLD
FRONT IS DUE LATE SUNDAY OR EARLY MONDAY. UNLIKE RECENT SYSTEMS...
IT DOES NOT APPEAR AS THOUGH THERE SHOULD BE BIG WIND WITH THE
FRONT EARLY NEXT WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR OHZ003-
006>014-017>023-027>033-036>038-047-089.
WIND ADVISORY UNTIL 10 AM EDT THIS MORNING FOR OHZ008>014-
017>023-027>033-036>038-047-089.
PA...FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR PAZ001>003.
WIND ADVISORY UNTIL 10 AM EDT THIS MORNING FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LEZ061-142>149-
162>169.
&&
SYNOPSIS...SCHULER
NEAR TERM...LOMBARDY
SHORT TERM...SCHULER
LONG TERM...KUBINA
AVIATION...RANDEL
MARINE...KOSARIKHazardous weather outlook, Apr 27, 9:02 PM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1002 PM EDT WED APR 27 2011
OHZ008>014-018>023-030>033-038-089-PAZ001>003-290215-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-ASHLAND-WAYNE-STARK-MAHONING-
HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1002 PM EDT WED APR 27 2011
...FLOOD WATCH IN EFFECT UNTIL 4 AM EDT THURSDAY...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS
OVERNIGHT. STRONG GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS.
WINDS WILL INCREASE TO 20 TO 30 MPH AS THE STORM SYSTEM MOVES INTO
THE REGION WITH GUSTS TO 45 MPH LIKELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOODING FROM EXCESSIVE RAINFALL MAY CONTINUE THROUGH THE PERIOD
IN SOME LOCATIONS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ017-027>029-036-037-047-290215-
HANCOCK-WYANDOT-CRAWFORD-RICHLAND-MARION-MORROW-KNOX-
1002 PM EDT WED APR 27 2011
...FLOOD WATCH IN EFFECT UNTIL 4 AM EDT THURSDAY...
...TORNADO WATCH 242 IN EFFECT UNTIL 3 AM EDT THURSDAY...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
TORNADO WATCH.
WIND ADVISORY.
THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS THAT COULD
PRODUCE STRONG STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES.
WINDS WILL INCREASE TO 20 TO 30 MPH AS THE STORM SYSTEM MOVES INTO
THE REGION WITH GUSTS TO 45 MPH LIKELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOODING FROM EXCESSIVE RAINFALL MAY CONTINUE THROUGH THE PERIOD
IN SOME LOCATIONS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ003-006-007-290215-
LUCAS-WOOD-OTTAWA-
1002 PM EDT WED APR 27 2011
...FLOOD WATCH IN EFFECT UNTIL 4 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS
OVERNIGHT. STRONG GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FLOODING FROM EXCESSIVE RAINFALL MAY CONTINUE THROUGH THE PERIOD
IN SOME LOCATIONS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
LEZ061-142>149-162>169-290215-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1002 PM EDT WED APR 27 2011
...GALE WARNING IN EFFECT FROM 4 AM TO 8 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOMBARDY
High Wind, Huron
- When
- April 28, 2:38 AM EST
- Where
- Huron forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.146, -82.598 (the zone’s center; the record gives no point)
A trained spotter measured a 66 mph wind gust near Monroeville.
High Wind, Marion
- When
- April 28, 2:48 AM EST
- Where
- Marion forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
An automated observing station measured a 58 mph wind gust.
High Wind, Crawford
- When
- April 28, 3:00 AM EST
- Where
- Crawford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
High winds downed a few large trees. Many homes sustained damage, mainly from lost roofing or siding.
High Wind, Ottawa
- When
- April 28, 3:00 AM EST
- Where
- Ottawa forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
High winds snapped two utility poles in Port Clinton. Several trees were downed in the area. Many homes sustained damage, mainly from lost roofing or siding.
High Wind, Huron
- When
- April 28, 3:00 AM EST
- Where
- Huron forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.146, -82.598 (the zone’s center; the record gives no point)
High winds downed a large tree near Collins. Several trees were downed in the Wakeman area. Many homes sustained damage, mainly from lost roofing or siding.
High Wind, Lorain
- When
- April 28, 3:00 AM EST to 3:15 AM EST
- Where
- Lorain forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $60,000
- Reported by
- NWS Employee
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
High wind downed many trees from east of Wakeman to near Oberlin. Several homes along U.S. Route 20 had shingles torn off.
High Wind, Lucas
- When
- April 28, 3:00 AM EST to 4:00 AM EST
- Where
- Lucas forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
High winds downed several trees across Lucas County. Scattered power outages were reported with at least 4,600 homes and businesses affected.
High Wind, Richland
- When
- April 28, 3:10 AM EST
- Where
- Richland forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $120,000
- Reported by
- Trained Spotter
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
A wind gust of 62 mph was measured during this event. High winds downed a large tree onto a home in the area. Many homes sustained damage, mainly from lost roofing or siding. Over 1,000 homes and business in the county lost power.
High Wind, Richland
- When
- April 28, 3:11 AM EST
- Where
- Richland forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
An automated observing station measured a 63 mph wind gust.
High Wind, Knox
- When
- April 28, 3:30 AM EST to 4:30 AM EST
- Where
- Knox forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 40.399, -82.421 (the zone’s center; the record gives no point)
High winds downed several trees across Knox County. Scattered power outages were also reported with several hundred homes and businesses affected.
High Wind, Wood
- When
- April 28, 3:44 AM EST
- Where
- Wood forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
An automated observing station recorded a wind gust of 60 mph.
High Wind, Lorain
- When
- April 28, 3:45 AM EST
- Where
- Lorain forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
A wind gust of 67mph was measured during this event.
High Wind, Lorain
- When
- April 28, 3:45 AM EST
- Where
- Lorain forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
A wind gust of 70mph was measured during this event.
High Wind, Marion
- When
- April 28, 3:50 AM EST
- Where
- Marion forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $120,000
- Reported by
- Law Enforcement
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
High winds blew over a semi tractor trailer on Route 23. Numerous trees and power lines were also downed due to the high winds. Many homes sustained damage, mainly from lost roofing or siding.
High Wind, Cuyahoga
- When
- April 28, 3:54 AM EST
- Where
- Cuyahoga forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
An automated observing station at Cleveland Hopkins Airport measured a wind gust of 61 mph.
High Wind, Huron
- When
- April 28, 3:54 AM EST
- Where
- Huron forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.146, -82.598 (the zone’s center; the record gives no point)
A spotter measured a 66 mph wind gust in Norwalk.
High Wind, Lorain
- When
- April 28, 3:58 AM EST
- Where
- Lorain forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
An automated observing station measured a wind gust of 67 mph.
High Wind, Lake
- When
- April 28, 4:00 AM EST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Employee
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
High winds downed numerous trees and large tree limbs. Many homes also sustained damage, mainly from lost roofing or siding.
High Wind, Medina
- When
- April 28, 4:00 AM EST
- Where
- Medina forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
High winds toppled a large tree.
High Wind, Cuyahoga
- When
- April 28, 4:00 AM EST
- Where
- Cuyahoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
High winds downed two trees in Westlake.
High Wind, Hancock
- When
- April 28, 4:03 AM EST to 4:08 AM EST
- Where
- Hancock forecast zone
- Measured
- 59 kt (68 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
An automated observing station measured wind gusts from 64 and 68 mph during this event.
High Wind, Summit
- When
- April 28, 4:14 AM EST
- Where
- Summit forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
High winds downed several large tree limbs in the Ellet area of Akron.
High Wind, Cuyahoga
- When
- April 28, 4:15 AM EST
- Where
- Cuyahoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Employee
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
High winds tore off shingles and siding off of several homes.
High Wind, Wayne
- When
- April 28, 4:18 AM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
An automated observing station measured a wind gust of 58 mph.
High Wind, Lorain
- When
- April 28, 4:20 AM EST
- Where
- Lorain forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
Wind damage was reported in locations across the county. Many homes sustained damage, mainly from lost roofing or siding.
High Wind, Erie
- When
- April 28, 4:25 AM EST
- Where
- Erie forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.432, -82.700 (the zone’s center; the record gives no point)
High winds downed numerous power poles and tree limbs. Wind gusts were estimated to be between 50mph and 60mph.
High Wind, Cuyahoga
- When
- April 28, 4:25 AM EST
- Where
- Cuyahoga forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
An automated observing station at Burke Lakefront Airport measured a wind gust of 67 mph.
High Wind, Holmes
- When
- April 28, 4:30 AM EST
- Where
- Holmes forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
High winds downed many large trees across the county. Many homes sustained damage, mainly from lost roofing or siding. The sheriff's department radio tower was also damaged.
High Wind, Wayne
- When
- April 28, 4:30 AM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
High winds damaged a gas station in Rittman.
High Wind, Summit
- When
- April 28, 4:38 AM EST
- Where
- Summit forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
A wind gust of 69mph was measured during this event.
High Wind, Sandusky
- When
- April 28, 4:40 AM EST
- Where
- Sandusky forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.357, -83.144 (the zone’s center; the record gives no point)
High winds downed a large tree. A few homes also sustained damage, mainly from lost roofing or siding.
High Wind, Ashland
- When
- April 28, 5:00 AM EST
- Where
- Ashland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
High winds downed trees and road signs around southern portions of the county. Many homes sustained damage, mainly from lost roofing or siding.
High Wind, Trumbull
- When
- April 28, 5:00 AM EST
- Where
- Trumbull forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
High winds downed numerous large trees and power poles across the county. 15 to 20 reports were received by the 911 center. A garage was damaged by a fallen tree in Newton Falls.
High Wind, Mahoning
- When
- April 28, 5:00 AM EST
- Where
- Mahoning forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 41.015, -80.776 (the zone’s center; the record gives no point)
High winds downed trees and large limbs. A few homes sustained damage, mainly from lost roofing or siding.
High Wind, Seneca
- When
- April 28, 5:00 AM EST
- Where
- Seneca forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 41.124, -83.128 (the zone’s center; the record gives no point)
High winds downed numerous trees across the county. Many homes sustained damage, mainly from lost roofing or siding.
High Wind, Geauga
- When
- April 28, 5:00 AM EST
- Where
- Geauga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NWS Employee
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
High winds downed numerous large trees and tree limbs. A few homes sustained damage, mainly from lost roofing or siding.
High Wind, Ashtabula
- When
- April 28, 5:00 AM EST
- Where
- Ashtabula forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
High winds downed a few large tree limbs. A few homes sustained damage, mainly from lost roofing or siding.
High Wind, Stark
- When
- April 28, 5:00 AM EST
- Where
- Stark forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
High winds downed several large tree limbs and uprooted a small tree in the Canton area. Over 4,000 homes and businesses lost power in the county.
High Wind, Summit
- When
- April 28, 5:00 AM EST
- Where
- Summit forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
High winds downed two large trees and snapped a utility pole in Cuyahoga Falls.
High Wind, Cuyahoga
- When
- April 28, 5:00 AM EST
- Where
- Cuyahoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Public
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
High winds downed several trees and large limbs in Fairview Park and Parma. At least one road had to be closed in Fairview Park because of downed trees.
High Wind, Ashtabula Lakeshore
- When
- April 28, 5:00 AM EST to 5:30 AM EST
- Where
- Ashtabula Lakeshore forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $50,000
- Reported by
- C-MAN Station
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
High winds downed several trees in northern Ashtabula County. Scattered power outages were reported with at least 2,400 homes and business affected. A 58 mph wind gust was measured by an automated sensor on the Conneaut Harbor lighthouse.
High Wind, Wayne
- When
- April 28, 5:46 AM EST
- Where
- Wayne forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
A wind gust of 62 mph was measured during this event. Numerous power outages were also reported at this time. Many homes sustained damage, mainly from lost roofing or siding.
High Wind, Portage
- When
- April 28, 6:00 AM EST to 7:00 AM EST
- Where
- Portage forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
High winds downed many trees and large limbs across Portage County. A home in Kent sustained major damage after a large tree crushed one end of the house. Other homes in the county sustained lesser damages, mainly from lost siding or roofing. Scattered power outages were reported.
High Wind, Cuyahoga
- When
- April 28, 1:30 PM EST
- Where
- Cuyahoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200,000
- Reported by
- NWS Employee
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
High winds downed several large trees. Several roads were blocked by the downed trees. Many homes sustained damage, mainly from lost roofing or siding.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New York, April 28 to 30, 20111 death · $1.4 million · 2 events
- Tornadoes and Damaging Winds in Virginia, April 28, 2011$703,000 · EF2 · 17 events
- Tornadoes and Hail in South Carolina, April 28, 2011$677,000 · EF1 · 18 events
- Damaging Winds and Strong Wind in North Carolina, April 28, 20112 injured · $144,000 · 52 kt wind · 45 events
- Tornado and Hail in Florida, April 28, 2011$514,000 · EF1 · 10 events
- Flash Flooding and Flood in New York, April 28 to 29, 2011$1.8 million · 3 events
- Tornadoes and Hail in North Carolina, April 28, 2011$275,000 · EF1 · 15 events
- High Wind in New York, April 28, 2011$1.1 million · 72 kt wind · 8 events
- Tornado and Flash Flooding in Pennsylvania, April 28, 2011$651,000 · EF0 · 14 events
- Tornadoes and Damaging Winds in Maryland, April 28, 2011$79,000 · EF1 · 16 events
- High Wind in Ohio, April 28, 2011$350,000 · 51 kt wind · 6 events
- High Wind in New York, April 28, 2011$275,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301676, 298467, 298494, 301677, 301678, 301679, 301725, 298473, 298468, 301722, 298480, 298470, 298471, 298472, 298485, 301689, 298474, 298498, 301672, 301686, 298469, 301692, 298475, 298484, 298476, 298481, 298486, 298489, 301691, 298483, 298482, 298488, 298490, 298491, 298492, 298493, 298495, 301673, 301674, 301675, and more.